Tennessee, 2020Lightning Strike in Tennessee, August 21, 2020
August 21, 2020 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed in the afternoon on August 22nd. Lightning struck a home leading to damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed in the afternoon on August 22nd. Lightning struck a home leading to damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 21, 1:27 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 21, 1:27 PM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
227 PM CDT Fri Aug 21 2020
.DISCUSSION...
Upper trough axis is aligned over western TN this afternoon. Mean
700-500mb wind flow is rather light and hence the slow westward cell
movement. Upper divergence is rather pronounced across our northwest
third with the greatest rainfall amounts occurring across that area.
Dynamics expected to ramp up some overnight as the close low moves
toward the TN river. Moisture depth does show a modest increase
through 12Z as well. Hrrr concurs with convection continuing across
the northwest half overnight. Will plan on keeping pops in that 40-
50% range. The convection will continue to be slow moving so
isolated 1 to 2 inch rainfall amounts across the northwest third
will be possible.
On Saturday, the intensity of the upper low weakens as it opens up a
bit. The axis will still be directly over us with likely pops
continuing. On Sunday, the axis will begin to lift off to the
northeast. Pops at that time will be mostly in the 30-40% range.
WPC is showing 48 hour avg qpf amounts, starting this evening, of 1
1/2 inches far north to one half inch south.
For the near term temps, highs to remain in the 80s over the next
couple of days.
In the ext fcst, weak nw-se upper ridging to win out. This will
reduce our pops to just 20 percent or so through mid week. By the
end of the week, some tropical moisture may come into play. Two
separate systems appear to be heading for the northern Gulf coast on
Tuesday. NHC indicates that these two systems may obtain tropical
storm status by that time. The westernmost system may become a bit
of a player for the middle TN area by next weekend. Will therefore
ramp pops up a touch for Thursday and Friday.
For the ext temps, values will rebound and be back up to normal or
just above. The high temps may drop a degree or two by next weekend
as some added tropical moisture might be on tap.
&&
.AVIATION...
18Z TAF DISCUSSION.
CKV/BNA/MQY/CSV...Upper level troughing persistence with
pronounced low/mid level moisture advection pattern will provide
for VCSH/VCTS potential thru 22/18Z. A mixture of VFR/MVFR stratus
ceilings with IFR ceilings 22/07Z-22/15Z possible as upper level
low moves SW to NE across area 22/06Z-22/15Z. Although certainly
some tstms possible beforehand, tstm chances not mentioned until
movement of upper low across mid state region per best instability
dynamics. Generally areal sct shwrs & tstms expected, so hard to
depict actual time intervals developments at/movement across
terminals, but certainly possible within vcnty. MVFR/IFR fog
possible CSV 22/10Z-22/14Z. Light winds predominately E thru
S thru 22/18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 67 82 67 87 69 / 50 60 40 30 10
Clarksville 65 82 66 86 67 / 50 60 40 20 10
Crossville 64 78 65 80 65 / 50 70 50 50 20
Columbia 67 81 66 87 69 / 50 60 40 20 10
Lawrenceburg 66 83 66 87 69 / 50 60 40 30 10
Waverly 65 82 67 86 67 / 40 60 40 20 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......21
AVIATION........JB Wright
Hazardous weather outlook, Aug 21, 4:02 AM CST, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
502 AM CDT Fri Aug 21 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-221015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
502 AM CDT Fri Aug 21 2020
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
27
Lightning, Wilson
- When
- August 21, 4:30 PM CST
- Where
- Wilson County, 2.8 mi W of Doaks Xrds
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.119, -86.280
Lightning struck a house in the 6000 block of SE Tater Peeler Road causing roof damage and destroying part of a chimney. Damage was estimated at $1,000 dollars.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Mexico, August 21, 2020$132,000 · 1 in hail · 5 events
- Lightning Strike in Mississippi, August 21, 2020$25,000 · 1 event
- Damaging Winds in Vermont, August 21, 2020$20,000 · 50 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 21, 20208 events
- Tornado and Hail in South Dakota, August 21, 2020EF0 · 5 events
- Damaging Winds in Florida, August 21, 202054 kt wind · 4 events
- Hail and Damaging Winds in Michigan, August 21, 2020$3,000 · 1 in hail · 4 events
- Hail in Wisconsin, August 21, 20201.25 in hail · 4 events
- Flash Flood and Hail in Michigan, August 21, 20200.88 in hail · 3 events
- Damaging Wind in Florida, August 21, 202052 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 21, 202052 kt wind · 1 event
- Damaging Wind in South Carolina, August 21, 202052 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 917929.